Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Took tylenol and herbal tea for cold and body pain. Started diarrhea. What's going on?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
diarrhea and fever symptomsit started sunday night with body aches and chills. I was treating it with Tylenol cold and flu and herbal tea and emergency C. I felt a lot better yesterday so I was very happy and went outside to run errands but ended up back in bed with chills and diarrhea with an upset stomach. I started taking pepto biszmo and I feel better but I still have diarrhea. I dont know what is going on and what should I do. I dont have much of an appetite but I do need to eat as well.
Posted Wed, 9 Jan 2013 in General Health
Answered by Dr. Hema Yadav 58 minutes later
Thanks for posting your query.
Your symptoms are suggestive of a gastrointestinal infection most probably viral but a possibility of a bacterial infection cannot be ruled out.
I would appreciate if you could provide me with some details so that I can guide you to the best possible solution .
1. Your age , sex , weight any significant medical illnesses in past ?
2. Wether there is any history of travel or eating junk food prior to diarrhoea ?
3. Wether you are on any medications for any chronic illness ?
4. Wether you have any other symptoms like blood in stools , decreased urination, colicky pain in abdomen , vomiting , dizziness etc

Considering you are an adult of normal weight with no additional significant details , the following measures would be helpful,
1. Drink plenty of fluids preferably sips of oral rehydration solution throughout the day.
2. Take adequate rest and eat only homemade easily digestible soft diet in small quantities at frequent intervals (say 3 hourly).
3. Take an antiinflammatory like Tylenol for fever and body ache round the clock 6-8 hourly .
4. Take probiotics like lactobacillus etc( enterogermina , Econorm etc) and a zinc supplement ( 20 mg of zinc ) twice daily
5. Since the symptoms are not relieved since so many days( ideally viral infections self resolve in a week to ten days) it's advisable to rule out the need of antibiotics by getting yourself examined by your doctor .
Your doctor might also prescribe antidiarrhoeals like racecadrotil if needed ( if diarrhoea severe ) .
Hope I have answered your query.
I'll be available for any follow up queries .
Above answer was peer-reviewed by
Follow-up: Took tylenol and herbal tea for cold and body pain. Started diarrhea. What's going on? 3 hours later
1. 29 male 6ft 2 200 lbs very healthy workout regularly
2. I was at a christmas social where I did eat however it was fever symptoms for the first two days now diarrhea and stomach discomfort. the pepto bizmo calms it
3. no medications
4. no other symptoms .
so far today since taking the pepto im not experiencing chills or fever but my bowels are still very loose but no bleeding or severe pains other than a queasy stomach and discomfort
Answered by Dr. Hema Yadav 5 hours later
Thanks for the follow up.
It does seem to be a viral infection which are mostly self limiting and do not need any specific therapy .
You may continue the bismuth however plenty of fluids and probiotics do help in a faster recovery.
In case the symptoms return or persist in the next week do consult your doctor.
As of now it doesn't seem much worrisome .
Hope I have answered your query.
Wishing you a speedy recovery.
Kindly accept my answer if you have no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor